Results 1 to 8 of 8

Thread: Hair loss from clonodine, propranolol, mirtazapine or minocycline?????

  1. #1
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default Hair loss from clonodine, propranolol, mirtazapine or minocycline?????

    If there is anyone with any advise. I'm losing quite a bit of hair but I'm not sure which is causing the problem. I increased my minocycline (which I've been on for over 3 years) in the May/June timeframe after a vbeam treatment in
    February caused a flare that I couldn't get under control. I also started taking clonodine in March and then propranolol and mirtazapine around mid June. I don't want to lose any more hair but I'm afraid to stop the meds for fear the redness and pimples will come back, I don't know what to do. I can't stand worrying about all this stuff all the time and now worrying about losing my hair! Something's got to give. I now know why people kill themselves over this. I feel like I'm fighting a losing battle.

  2. #2
    Senior Member
    Join Date
    Apr 2007
    Posts
    116

    Default

    I've read anecdotal reports that atenolol can cause hair loss... being it's a beta blocker perhaps propranolol is causing that for you. Take this for what it's worth, I haven't researched this at all just remember reading this. Sorry you're experiencing this.

  3. #3
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default

    Quote Originally Posted by Tondar View Post
    I've read anecdotal reports that atenolol can cause hair loss... being it's a beta blocker perhaps propranolol is causing that for you. Take this for what it's worth, I haven't researched this at all just remember reading this. Sorry you're experiencing this.
    thank you!

  4. #4
    Senior Member
    Join Date
    Aug 2009
    Location
    UK
    Posts
    1,664
    Country: UK

    Default

    Hello maestro,

    I took clonidine for a short while however, I experienced extra hair shedding about 5 weeks into taking a low dose and decided to stop.

    J
    Last edited by Judworth; 5th August 2014 at 07:57 AM.
    SUFFER FROM NEUROPATHIC ROSACEA & OCULAR ROSACEA SINCE 2002.


    *Vit D3,Theratears Omega 3.



    *LDN since October 2018.

    *REN skincare range. TARTE cosmetics.

    *Tried Clonidine, Moxonidine & Atenolol (None being taken at present ).

    *Yearly IPL treatments until 2009.

    * RLT Journey!" (Sept 09) **Using Britebox Revive..(Stopped ).



    History of Hyperthyroidism (Graves) Lichen Planus (oral)
    PROUD TO BE DIFFERENT






    .

  5. #5
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default

    Quote Originally Posted by Judworth View Post
    Hello maestro,

    I took clonidine for a short while however, I experienced extra hair shedding about 5 weeks into taking a low dose and decided to stop.

    J
    I'm just not sure it's the clonodine, but it very well could be. I've been on it since March with no noticable hair loss or issues until now. Then I started the propranolol but I wasn't consistant with it. I guess i'm going to have to eliminate one at a time to see. But in the meantime I'm freaking out. I have stopped the propranolol and I'm weaning myself off the clonodine slowly but it's so disapointing because both seemed to be help. But thank you for the input. I'm surprised there is not more people complaining about it if it is these meds.

  6. #6
    Senior Member
    Join Date
    Aug 2009
    Location
    UK
    Posts
    1,664
    Country: UK

    Default

    Quote Originally Posted by mastro View Post
    I'm just not sure it's the clonodine, but it very well could be. I've been on it since March with no noticable hair loss or issues until now. Then I started the propranolol but I wasn't consistant with it. I guess i'm going to have to eliminate one at a time to see. But in the meantime I'm freaking out. I have stopped the propranolol and I'm weaning myself off the clonodine slowly but it's so disapointing because both seemed to be help. But thank you for the input. I'm surprised there is not more people complaining about it if it is these meds.
    If you search the old threads I am sure there will be more info on this.

    If it helps, I was ONLY taking clonidine at the time, Prof Chu said it was rare IHO however, it was certainly happening to me & the distress I felt at seeing the increasing hair loss wasn't helping my rosacea either!

    I am sorry that you are having these side effects, I gave up on meds altogether as everything had a side effect for me!

    Wishing you luck!

    J
    SUFFER FROM NEUROPATHIC ROSACEA & OCULAR ROSACEA SINCE 2002.


    *Vit D3,Theratears Omega 3.



    *LDN since October 2018.

    *REN skincare range. TARTE cosmetics.

    *Tried Clonidine, Moxonidine & Atenolol (None being taken at present ).

    *Yearly IPL treatments until 2009.

    * RLT Journey!" (Sept 09) **Using Britebox Revive..(Stopped ).



    History of Hyperthyroidism (Graves) Lichen Planus (oral)
    PROUD TO BE DIFFERENT






    .

  7. #7
    Senior Member
    Join Date
    May 2006
    Location
    new jersey
    Posts
    736
    Country: United States

    Default

    Hi
    Loss of hair is an often reported side effect (webmd has a lot of patient reviews) of clonidine. You might try lowering the dose or taking only one beta blocker. I also want to give you a warning about minocycline. I was on it for about three years when I noticed blue patches all over my legs. When I went to the doctor he switched me to doxy and told me that it was a side effect and would take a long time for them to fade. It took about 3 or 4 years. It can also turn your gums blue. I would recommend going to Oracea if you have coverage or doxy as soon as possible. Also be careful of weight gain on the remeron.
    Arlene

  8. #8
    Member
    Join Date
    Feb 2014
    Location
    New Hampshire
    Posts
    51
    Country: United States

    Default

    Quote Originally Posted by arb161 View Post
    Hi
    Loss of hair is an often reported side effect (webmd has a lot of patient reviews) of clonidine. You might try lowering the dose or taking only one beta blocker. I also want to give you a warning about minocycline. I was on it for about three years when I noticed blue patches all over my legs. When I went to the doctor he switched me to doxy and told me that it was a side effect and would take a long time for them to fade. It took about 3 or 4 years. It can also turn your gums blue. I would recommend going to Oracea if you have coverage or doxy as soon as possible. Also be careful of weight gain on the remeron.
    Arlene
    hi Arlene,

    thank you, My doc did warn me of the hyperpigmentation concern with minocycline and i am always on the look out and worried it could happen. I was on doxy prior to minocycline but it did nothing for me so we switched to minocycline which has helped tremendously. I'm at a total loss for what's next. I just want my sanity and life back.

Similar Threads

  1. Clonodine vs. Propranolol
    By mrsmoof in forum Prescription medications
    Replies: 14
    Last Post: 2nd December 2013, 09:37 PM
  2. Long term effects of Mirtazapine, Clonidine and Propranolol.
    By pleasehelp123 in forum Prescription medications
    Replies: 1
    Last Post: 6th May 2012, 08:52 PM
  3. hair loss from BBL etc
    By rcb67 in forum Intense pulsed light and laser
    Replies: 3
    Last Post: 27th November 2011, 12:10 PM
  4. Replies: 0
    Last Post: 20th October 2011, 09:45 AM
  5. Clonidine, Propranolol and Mirtazapine
    By pleasehelp123 in forum Prescription medications
    Replies: 17
    Last Post: 5th August 2011, 08:06 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •